In the study reported by Garcia et al,1 we found 2 points of interest from the oral medicine perspective. First, Garcia et al1 reported that the use of low-molecular-weight heparin (LMWH) as bridging treatment in surgical procedures caused excessive postoperative bleeding.
In a pilot study performed by us during the years 1995 to 2000 (unpublished data) at the Oral Medicine Department, Assuta Hospital, Tel-Aviv, Israel, bleeding tendency was investigated in 500 patients treated with anticoagulants after various dental and oral surgical procedures. Of 43 procedures performed in 30 patients from the periodontal surgery subgroup, in which the surgical procedure involved at least one-third of the gingival soft tissue of the jaw, unusual bleeding complications occurred in only 2 patients, with an international normalized ratio greater than 3.5, and in 2 patients in whom warfarin sodium was substituted by LMWH. In these 4 cases, bleeding was controlled by local measures. Thus, bridging therapy with LMWH was unnecessary in most cases and, when applied, resulted in complications.